Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 70, NWS Quad Cities, IA

December 1, 2015Iowa County, Iowa

NWS Quad Cities, IA issued this river flood warning at Dec 1, 2015, 7:31 AM CST for Iowa County, Iowa. It took effect at Dec 1, 2015, 9:49 AM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2015, 7:31 AM CST (13:31 UTC)
In effect from
Dec 1, 2015, 9:49 AM CST
Expired
Dec 3, 2015, 6:00 PM CST
In force
56 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Iowa County, IA

The radar

The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iowa River at Marengo (MROI4). The gauge peaked at 13.99 ft at Dec 1, 2015, 11:00 AM CST.

actionminormoderate1214161812/0112/0212/0312/0412/05
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WGUS43 KDVN 011331
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CST TUE DEC 1 2015

.Minor flooding forecast on the Iowa River at Marengo.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-020131-
/O.NEW.KDVN.FL.W.0070.151201T1549Z-151204T0000Z/
/MROI4.1.ER.151201T1549Z.151202T0000Z.151202T1200Z.NO/
731 AM CST TUE DEC 1 2015

...Flood Warning in effect until Wednesday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Iowa River at Marengo.
* Until Wednesday morning.
* At 7:00 AM Tuesday the stage was 13.9 feet...And rising.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this morning...and continue 
  rising to 14.2 feet this evening. Fall below flood stage Wednesday
  morning.
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

RP Kinney
2 follow-up statements
253 
WGUS83 KDVN 011656
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CST TUE DEC 1 2015

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-020856-
/O.EXT.KDVN.FL.W.0070.000000T0000Z-151203T1200Z/
/MROI4.1.ER.151201T1800Z.151201T1800Z.151202T0000Z.NO/
1056 AM CST TUE DEC 1 2015

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until this evening.
* At 10:00 AM Tuesday the stage was 13.9 feet...and rising slowly.
* Flood stage is  14 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage today and forecast to fall below flood 
  stage late tonight.
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$
804 
WGUS83 KDVN 012117
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CST TUE DEC 1 2015

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-012147-
/O.CAN.KDVN.FL.W.0070.000000T0000Z-151203T1200Z/
/MROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
317 PM CST TUE DEC 1 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Iowa River at Marengo.
* At  3:00 PM Tuesday the stage was 13.9 feet...and falling.
* Flood stage is  14 feet.
* Forecast...fall to 13.6 feet Wednesday morning.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:38 AM CST, 53 minutes earlier.

Area forecast discussion, Dec 1, 6:38 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 AM CST TUE DEC 1 2015

.SYNOPSIS...
ISSUED AT 330 AM CST TUE DEC 1 2015

AT 3 AM CST...SURFACE LOW PRESSURE WAS LOCATED NEAR SIOUX FALLS
WITH A WARM FRONT STRETCHING ACROSS SOUTHERN WISCONSIN INTO
NORTHEAST ILLINOIS. RELATIVELY MILD AIR REMAINED IN PLACE ACROSS
THE AREA...WITH EARLY MORNING TEMPERATURES IN THE MID 30S TO LOW
40S. A W/SW BREEZE WAS GUSTING OVER 20 MPH AT SOME LOCATIONS.
PATCHY DRIZZLE PERSISTED IN FAR EASTERN IOWA AND NORTHWEST
ILLINOIS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CST TUE DEC 1 2015

PATCHY DRIZZLE IS EXPECTED TO TAPER OFF EARLY THIS MORNING. LOOK
FOR A GUSTY W/SW WIND...NEAR 30 MPH THIS AFTERNOON. FORCING FROM
THE UPPER LEVEL LOW WILL CONTINUE TO IMPACT THE FORECAST AREA
TODAY...WITH STEEP LOW LEVEL LAPSE RATES INDICATED BY BUFR
SOUNDINGS THIS AFTERNOON. THIS IS AN IDEAL SET-UP FOR CONVECTIVE
SNOW SHOWERS...WITH THE HIGHEST COVERAGE ALONG AND NORTH OF THE
INTERSTATE 80 CORRIDOR. THIS SCENARIO HAS SUPPORT FROM HIGH
RESOLUTION MODELS...INCLUDING THE HRRR AND NMM. AFTERNOON MAX
TEMPS NEAR I-80 MAY BE WARM ENOUGH FOR SOME PARTIALLY MELTED SNOW
OR RAIN TO MIX IN AT TIMES. SOME AREAS AFFECTED BY THE SNOW
SHOWERS MIGHT PICK UP A LIGHT DUSTING ON GRASSY SURFACES...BUT THE
MAIN IMPACT WILL BE SUDDEN BURSTS OF SNOW THAT REDUCE VISIBILITY.
SNOW SHOWERS WILL CONTINUE TONIGHT AS FORCING ASSOCIATED WITH THE
UPPER LOW INCREASES. AGAIN...MINOR ACCUMULATIONS WILL BE POSSIBLE

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 AM CST TUE DEC 1 2015

WEDNESDAY...CHANCE FOR LIGHT SNOW SHOWERS AND FLURRIES IN THE
MORNING AS LARGE UPPER-LEVEL LOW/VORTICITY MAX TRACKS THROUGH THE
UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES. AN ENHANCED
VORT. LOBE IS FORECAST TO ROTATE AROUND THE UPPER-LOW LEADING TO
DEVELOPMENT OF A NEW SFC LOW OVER NE ILLINOIS WHICH WILL
EVENTUALLY TRACK INTO LOWER MICHIGAN. MOISTURE ON THE BACKSIDE OF
THE UPPER-LOW WILL ADVECT INTO E IOWA/W ILLINOIS TODAY AND LAST
INTO WEDNESDAY. WEAK PVA...AND CONVERGENCE ATTENDANT TO A SUBTLE
SFC PRESSURE TROUGH SHOULD BE SUFFICIENT TO PRODUCE A PERIOD OF
SNOW SHOWERS DURING WEDNESDAY MORNING WHEN MODELS ARE PAINTING
QPF OF A HUNDREDTH OR TWO. SFC TEMPS WILL BE BELOW FREEZING
THROUGH THE MID MORNING...IN THE UPPER 20S TO LOWER 30S...SO
MINOR SNOW ACCUMULATIONS OF A TRACE TO A FEW TENTHS ARE POSSIBLE.

NAM/NMM FORECAST SOUNDINGS SHOW MARGINAL SFC-BASED INSTABILITY
DURING WEDNESDAY AFTN...COULD SEE SOME FLURRIES REDEVELOP. HIGHS
ARE FORECAST IN THE MID TO UPPER 30S.

THURSDAY AND FRIDAY...HIGH PRESSURE EXPANDING OVER THE SOUTHERN U.S.
WITH AN EXTENSION INTO THE MIDWEST WILL RESULT IN SW WINDS AND
WAA. BY THURSDAY NIGHT...850MB TEMPS ARE PROJECTED TO INCREASE BY
APPROXIMATELY 16 C. HIGHS WILL REACH THE LOWER TO MIDDLE 40S ON
THURSDAY THEN MID TO UPPER 40S BY FRIDAY. PLENTY OF SUNSHINE WILL
MAKE IT FEEL VERY NICE BY EARLY DECEMBER STANDARDS.

SATURDAY THROUGH MONDAY...MILD/ABOVE AVERAGE TEMPERATURES CONTINUE.
HIGHS REMAIN IN THE 40S WITH 1000-500MB THICKNESS NEAR 552 DAM AND
850MB TEMPS NEAR 5 C. SATURDAY WILL LIKELY BE THE WARMEST
DAY WITH HIGHS IN THE UPPER 40S/LOWER 50S.

POTENTIAL SOUTHWEST U.S. SHORTWAVE MAY REACH THE MIDWEST BY MONDAY
OR MONDAY NIGHT...BUT ONLY HAVE A SLIGHT CHANCE FOR RAIN SHOWERS
THIS FAR OUT. UTTECH

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 629 AM CST TUE DEC 1 2015

EXPECT SCATTERED CONVECTIVE SNOW SHOWERS THIS AFTERNOON...WITH THE
HIGHEST COVERAGE AT KCID/KDBQ. MVFR VSBYS AND CIGS WILL BE
COMMON...WITH BRIEF PERIODS OF IFR VSBYS POSSIBLE IN POCKETS OF
HIGHER INTENSITY SNOW SHOWERS. ADDITIONAL SHOW SHOWERS FAVORED
AFTER MIDNIGHT TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES INTO THE
AREA. A W/SW WIND WILL GUST AOA 20 KTS THIS AFTERNOON...THEN
DIMINISH BELOW 10 KTS THIS EVENING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...RP KINNEY
SHORT TERM...RP KINNEY
LONG TERM...UTTECH
AVIATION...RP KINNEY
Hazardous weather outlook, Dec 1, 3:46 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CST TUE DEC 1 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021200-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
346 AM CST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

EXPECT SCATTERED SNOW SHOWERS THIS AFTERNOON...ESPECIALLY ALONG
AND NORTH OF THE INTERSTATE 80 CORRIDOR. MINOR ACCUMULATIONS ARE
POSSIBLE...MAINLY ON GRASSY SURFACES. MOTORISTS SHOULD BE
PREPARED FOR A QUICK DROP IN VISIBILITY IN BURSTS OF SNOW. MORE
SNOW SHOWERS ARE EXPECTED TONIGHT...WITH ONLY MINOR
ACCUMULATIONS...IF ANY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RP KINNEY

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.